Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child with atopic dermatitis. Using fucibet. Is this curable? Any alternate treatment?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Tue, 22 Jan 2013 in Skin Hair and Nails
Question: My daughter XXXXXXX is suffering from Atopic Dermatisis. She is 4 years old and has terrible rashes on her arm folds and all the folds like knees. We also noticed lot of rashes behind her neck. These were initially in the form of mild rashes but over the last year it has not improved and has become worst when now even blood is coming out. The skin looks terribly old as if that part belongs to a 75 year old lady. I am enclosing the photograph of the area in the neck behind.

We have consulted many dermatologist and pediatrician and they have given her cream like Fucibet. I understand that Fucibet is also a form of a Steroid only and on application of the cream there is some recovery but it recurs once we stop it.

She has also been on homeopathy. The doctors keep telling that this would be going soon but it shows no sign of recovery and is only worsening. We have tried putting vaseline and other oils to keep the skin from drying but obviously this has not resulted in any or much improvement

She has a very itchy skin as such and keeps scratching these arm folds which makes it bleed and makes it even worse. We also live in bangalore which has a dry climate which we feel makes things worse as when we are visiting Chennai, which has a humid climate, she is relatively okay.

While I am not sure but when she was less than 1, she had scabies which I am not sure if it can be attributed to her case

Our questions are as follows: i. Is this curable. Can anything be done to reduce this impact. ii. Should we just continue with Fucibet. Is that the best option. GIven that it is a steroid, we are really not sure if we should go ahead with this. iii. Is there any medicine / cream which can reduce the impact of this iv. If not is there any procedure which can help the situation. v. Is this attributable to scabies by any chance
doctor
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX,
Thanks for writing in.

Atopic dermatitis is childhood condition and it will improve as her age increases.
Fucibet is steroid cream and it is most effective for treating atopic dermatitis.
You can use it initially for two weeks and then turn to steroid free alternative.
Steroid free alternatives are Tacroz 0.1 oint and Atopiclair cream .You can use them as maintenance therapy.They can be used for longer time as they are steroid free.You can use them for months together without side effects.

Scabies is a common infection it has nothing to do with the atopic dermatitis.

My advise to you would be -
Apply flutibact cream over neck area .
Apply fucibet cream over the other area for 2 weeks.
After the condition has improved switch to Tacroz oint(0.1) .
For face you can use atopiclair cream over the face and other areas.
Use good quality moisturizer twice daily.Once after bathing and other before going to sleep.It has to followed strictly.
You can use venusia XXXXXXX cream or Atogla cream.

Very good medications like cyclosporin are available now they can be used after consulting dermatologist.

Hope this helps.
I will be available for follow up.

Regards
DrSudarshan
MD
Dermatologist.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 1 hour later
Thanks a lot Dr XXXXXXX for the super quick revert.

We will try what you have prescribed and revert back. Two quick questions:

With regard to the moisturizer we are currently applying liquid paraffin. Should we continue with that or change to something else. As you have advised we will apply it strictly atleast twice a day if not more.

The second question was on the frequency of Flutibact and Fucibet. Would you say that we apply this atleast 3 times a day.

Just to make a point that our past experience has been that once we stop Fucibet, the scratching recur within 3 - 4 days time, resulting in rashes. But as you have advised we will follow this up with Tacroz for about a 3 - 4 weeks (or till the rashes dont become worse) and then see.

Thanks once again.

XXXXXXX
doctor
Answered by Dr. Sudarshan 10 hours later
Hi XXXXXXX ,
Fucibet or flutibact cream should be applied twice daily not more.
Use venusia lotion for moisturization ,its better than liquid paraffin .Moisturization is very important part of atopic skin treatment.
While the skin gets better you can slowly taper steroid cream use.Like twice to once a day application then a once a day application on alternate day.followed by once in 3 days and so on.While switching to atopiclair application.

Hope this helps.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 9 minutes later
Thanks a lot doctor XXXXXXX We will do as advised and revert back on results.

Thanks once again for your help and advise
doctor
Answered by Dr. Sudarshan 25 minutes later
Hi XXXXXXX
If you are satisfied with the answer please accept it and rate it at the end.
In future if you need any skin related queries you can directly ask to me with "ASK Dr Sudarshan" caption.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Type 1 hypersensitivity

doctor1 MD

I have hypothyroid for 17 years, fibro myalgia for 7. This past Oct went to GP for regular blood text, was told my level was down and needed to up my dose of medicine. That was fine. Started taking 200 mg, in November before was at 150 mg. By the second week in December I started getting hives. Was put on prednisone pack. Nothing happened and continued with the hives. January had regular appointment with specialist for fibro myalgia and showed her the hives since it was six weeks since last blood work she did another thyroid reading was down lower. Also suggested for me to juice and Contacted my GP. she increased my meds. To 112 mg two a day.still hives and another prednisone pack. Still no results. Come back in April. Returned in April with hives. GO suggest allergy test to be done. Test come back and have allergies to cat and dog, milk, wheat, dairy foods, dust, dust mites, so I basically only eat chicken and turkey, fruits and vegetables. But still hives. Went back to GP in June for another blood text and thyroid is lower again. Now started on 300 mg a day. What in my body can be causing the hives and what can I do to get rid of them. Please help.

doctor1 MD

about 1/2 hr to an hr after eating dinner which were food items I've eaten many times before fresh lemon, dried rosemary herb, ate before dinner- trail mix, chocolate after dinner an itching began on abdomen, bumsp appeared then itching behind my ears, upper back, under cheeks of buttocks, under chin, near right eye. Pharmacist suggested an allergy medication (diphenhydramine & antihistamine) which I took 2 last night and it seemed to have worked but awoke this morning and itching started up again but this time it was my underside of wrist, bottom of the palm of hand just above the wrist, behind knee, groin area, elbows, bend of arm, my bottom lip seemed puffy. I took one pill around 6:30am because I didn't want to get sleepy again and it has subsided. At what point should I see a doctor? How long does the food induced hives last after eating and then treating with medicine, in other words, will this continue all day? Since I only took 1 allergy pill this morning can I take another one 2 hrs later, not to exceed 6 times in 24 hrs? Recommended dosage on pkg is 1-2 pills every 4-6 hrs.

doctor1 MD

hi today i had a procedure done called dilationa nd curretage due to a failed pregnancy. shortly thereafter i developed an itchy rash on my neck and chest which resembles small hives and dilated blood vessels. could you please tell me what it might be caused by?

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

I had Dengue Fever over a year ago. Since then I've been susceptible to breaking out into hives. I got three bee stings in April and had hives for a few weeks after. I was exposed to a possible spider bite or other insect a few weeks ago and I...

doctor1 MD

Hi, My 10.5 month old baby had an allergic reaction to egg on 13th September. His ears swelled up and were extremely red and he developed a rash on his body. He was rushed to hospital and given piriton . After he was given medication he vomitted...

doctor1 MD

My 15 yr old grandson had an allergic reaction to shrimp. He broke out in hives all over and his face and swelled, but not his throat. He was calm and could easily talk. I gave him 1 benadryl , and the swelling went down by about 2/3. His face and...